MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-N (MNS2); SERACLONE ANTI-N (MNS2)

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-N (MNS2); SERACLONE ANTI-N (MNS2)
Catalog Number 808415
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false positive reaction of a panel cell with seraclone anti-n.The customer used the n negative panel cell as a negative control.The customer did neither provide the supposedly defective product for investigational testing nor the panel cell that had caused a false positive test result.Testing of the retention sample in our quality control laboratory is still ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Event or Problem Description
The customer reported false positive reactions with seraclone anti-n.The customer stated that they used n antigen negative panel cells from bio-rad as a negative control in the tube method.Seraclone anti-n was unexpected weak positive with n negative rrbcs (cell #2 and #3, phenotype of both cells was mmss).The customer did neither return the supposedly defective product for investigational testing nor the panel cells that had caused false positive test results.Therefore our quality control laboratory tested their retention sample of seraclone anti-n and could confirm the customer´s finding.The retention sample yielded weak (1+) false positive results with rrbcs of the phenotype mmss.In one case the retention sample yielded a very weak (+/-) false positive result with rrbcs of the phenotype mmss.The retention sample was also tested for potency and specificity.The minimum titer of 4 was exceeded.The negative specificity was tested with donor and panel cells.According to the instruction for use the red blood cells were washed and suspended in isotonic saline.The ph value of the reagent was measured and met the specification.Because of the confirmed complaint an internal quality notification has been initiated.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
BLOOD GROUPING REAGENT ANTI-N (MNS2)
Common Device Name
SERACLONE ANTI-N (MNS2)
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key8563629
Report Number9610824-2019-00019
Device Sequence Number11280975
Product Code KSZ
UDI-Device Identifier07611969952052
UDI-Public(01)07611969952052(17)200102(10)2803051-00
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2020
Device Catalogue Number808415
Device Lot Number2803051-00
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/02/2019
Supplement Date Received by Manufacturer04/02/2019
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1